MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ZENYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER BASIC KIT (11F) (DUAL-LUMEN) (15CM; CATHETER, HEMODIALYSIS, DUAL LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS ZENYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER BASIC KIT (11F) (DUAL-LUMEN) (15CM; CATHETER, HEMODIALYSIS, DUAL LUMEN, NON-IMPLANTED
Catalog Number A853150
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The complaint of a kink in the catheter could not be verified since the original sample was not returned for investigation.Three unused zenysis d/l catheters were received in unopened kits.No damage was noted on the kits.The kits were opened and the catheters were removed for inspection.The unused catheters revealed no damage or defects.No kinks were observed in the d/l tubing.A tactual investigation revealed nothing remarkable.There was no tendency for the catheters to kink.The d/l tubing was cut just distal to the bifurcation and 2.5cm distal to the bifurcation.The wall and septum thickness of the tubing were within specification.The extension leg was also within specification.The reported event could not be tied to a defect in manufacturing of the returned samples.Kinking could be related to the position of the catheter during use.The product ifu states, ¿catheters should be implanted carefully to avoid any sharp or acute angles which could compromise the opening of the catheter lumens.¿ no further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reap1683 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reap1683) have been reported from the same facility.
 
Event or Problem Description
On (b)(6) 2016 - per sales representative, facility reported that a zenysis catheter became kinked and collapsed at the "neck" of the catheter during plasmapheresis.It was stated that the catheter needed to be replaced within 24 hours of placement.This event addresses catheter two.

Brand Name
ZENYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER BASIC KIT (11F) (DUAL-LUMEN) (15CM
Common Device Name
CATHETER, HEMODIALYSIS, DUAL LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5906375
Report Number3006260740-2016-00458
Device Sequence Number18946559
Product Code MPB
UDI-Device Identifier00801741109744
UDI-Public(01)00801741109744(17)180228(10)REAP1683
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberA853150
Device Lot NumberREAP1683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2016
Initial Report FDA Received Date08/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1